Duke Mathematical Journal

Curvature estimates for constant mean curvature surfaces

William H. Meeks III and Giuseppe Tinaglia

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We derive extrinsic curvature estimates for compact disks embedded in R3 with nonzero constant mean curvature.

Article information

Source
Duke Math. J., Volume 168, Number 16 (2019), 3057-3102.

Dates
Received: 18 May 2018
Revised: 5 April 2019
First available in Project Euclid: 22 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1571731217

Digital Object Identifier
doi:10.1215/00127094-2019-0033

Mathematical Reviews number (MathSciNet)
MR4027828

Zentralblatt MATH identifier
07154835

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]
Secondary: 49Q05: Minimal surfaces [See also 53A10, 58E12] 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Keywords
minimal surface constant mean curvature curvature estimates

Citation

Meeks III, William H.; Tinaglia, Giuseppe. Curvature estimates for constant mean curvature surfaces. Duke Math. J. 168 (2019), no. 16, 3057--3102. doi:10.1215/00127094-2019-0033. https://projecteuclid.org/euclid.dmj/1571731217


Export citation

References

  • [1] J. Bernstein and C. Breiner, Helicoid-like minimal disks and uniqueness, J. Reine Angew. Math. 655 (2011), 129–146.
  • [2] T. Bourni and G. Tinaglia, Curvature estimates for surfaces with bounded mean curvature, Trans. Amer. Math. Soc. 364 (2012), no. 11, 5813–5828.
  • [3] T. Bourni and G. Tinaglia, $C^{1,\alpha }$-regularity for surfaces with $H\in L^{p}$, Ann. Global Anal. Geom. 46 (2014), no. 2, 159–186.
  • [4] T. Choi, W. H. Meeks III, and B. White, A rigidity theorem for properly embedded minimal surfaces in $\mathbb{R}^{3}$, J. Differential Geom. 32 (1990), no. 1, 65–76.
  • [5] H. I. Choi and R. Schoen, The space of minimal embeddings of a surface into a three-dimensional manifold of positive Ricci curvature, Invent. Math. 81 (1985), no. 3, 387–394.
  • [6] T. H. Colding and W. P. Minicozzi II, The space of embedded minimal surfaces of fixed genus in a $3$-manifold, I: Estimates off the axis for disks, Ann. of Math. (2) 160 (2004), no. 1, 27–68.
  • [7] T. H. Colding and W. P. Minicozzi II, The space of embedded minimal surfaces of fixed genus in a $3$-manifold, II: Multi-valued graphs in disks, Ann. of Math. (2) 160 (2004), no. 1, 69–92.
  • [8] T. H. Colding and W. P. Minicozzi II, The space of embedded minimal surfaces of fixed genus in a $3$-manifold, III: Planar domains, Ann. of Math. (2) 160 (2004), no. 2, 523–572.
  • [9] T. H. Colding and W. P. Minicozzi II, The space of embedded minimal surfaces of fixed genus in a $3$-manifold, IV: Locally simply connected, Ann. of Math. (2) 160 (2004), no. 2, 573–615.
  • [10] T. H. Colding and W. P. Minicozzi II, The Calabi-Yau conjectures for embedded surfaces, Ann. of Math. (2) 167 (2008), no. 1, 211–243.
  • [11] C. Delaunay, Sur la surface de révolution dont la courbure moyenne est constante, J. Math. Pures Appl. (9) 16 (1841), 309–321.
  • [12] M. do Carmo and C. K. Peng, Stable complete minimal surfaces in $\mathbb{R}^{3}$ are planes, Bull. Amer. Math. Soc. (N.S.) 1 (1979), no. 6, 903–906.
  • [13] D. Fischer-Colbrie and R. Schoen, The structure of complete stable minimal surfaces in $3$-manifolds of nonnegative scalar curvature, Comm. Pure Appl. Math. 33 (1980), no. 2, 199–211.
  • [14] N. J. Korevaar, R. Kusner, and B. Solomon, The structure of complete embedded surfaces with constant mean curvature, J. Differential Geom. 30 (1989), no. 2, 465–503.
  • [15] R. Kusner, Global geometry of extremal surfaces in three space, Ph.D. dissertation, University of California, Berkeley, Berkeley, CA, 1988.
  • [16] W. H. Meeks III, J. Pérez, and A. Ros, The dynamics theorem for properly embedded minimal surfaces, Math. Ann. 365 (2016), no. 3–4, 1069–1089.
  • [17] W. H. Meeks III and H. Rosenberg, The uniqueness of the helicoid, Ann. of Math. (2) 161 (2005), no. 2, 727–758.
  • [18] W. H. Meeks III and G. Tinaglia, The dynamics theorem for $CMC$ surfaces in $\mathbb{R}^{3}$, J. Differential Geom. 85 (2010), no. 1, 141–173.
  • [19] W. H. Meeks III and G. Tinaglia, Triply periodic constant mean curvature surfaces, Adv. Math. 335 (2018), no. 4, 809–837.
  • [20] W. H. Meeks III and G. Tinaglia, Constant mean curvature surfaces in homogeneous three-manifolds, in preparation.
  • [21] W. H. Meeks III and G. Tinaglia, The geometry of constant mean curvature surfaces in $\mathbb{R}^{3}$, preprint, arXiv:1609.08032v1 [math.DG].
  • [22] W. H. Meeks III and G. Tinaglia, Limit lamination theorem for $H$-disks, preprint, arXiv:1510.05155v2 [math.DG].
  • [23] W. H. Meeks III and G. Tinaglia, Limit lamination theorem for $H$-surfaces, to appear in J. Reine Angew. Math., preprint, arXiv:1510.07549v2 [math.DG].
  • [24] W. H. Meeks III and G. Tinaglia, One-sided curvature estimates for $H$-disks, preprint, arXiv.1408.5233v2 [math.DG].
  • [25] W. H. Meeks III and S. T. Yau, The existence of embedded minimal surfaces and the problem of uniqueness, Math. Z. 179 (1982), no. 2, 151–168.
  • [26] A. V. Pogorelov, On the stability of minimal surfaces (in Russian), Dokl. Akad. Nauk SSSR 260 (1981), no. 2, 293–295; English translation in Dokl. Math. 24 (1981), 274–276.
  • [27] H. Rosenberg, R. Souam, and E. Toubiana, General curvature estimates for stable $H$-surfaces in $3$-manifolds and applications, J. Differential Geom. 84 (2010), no. 3, 623–648.
  • [28] R. Schoen, “Estimates for stable minimal surfaces in three-dimensional manifolds” in Seminar on Minimal Submanifolds, Ann. of Math. Stud. 103, Princeton Univ. Press, Princeton, 1983, 111–126.
  • [29] R. Schoen and L. Simon, “Regularity of simply connected surfaces with quasiconformal Gauss map” in Seminar on Minimal Submanifolds, Ann. of Math. Stud. 103, Princeton Univ. Press, Princeton, 1983, 127–146.
  • [30] R. Schoen, L. Simon, and S. T. Yau, Curvature estimates for minimal hypersurfaces, Acta Math. 134 (1975), no. 3–4, 275–288.
  • [31] B. Smyth and G. Tinaglia, The number of constant mean curvature isometric immersions of a surface, Comment. Math. Helv. 88 (2013), no. 1, 163–183.
  • [32] G. Tinaglia, Multi-valued graphs in embedded constant mean curvature disks, Trans. Amer. Math. Soc. 359 (2007), no. 1, 143–164.
  • [33] G. Tinaglia, Structure theorems for embedded disks with mean curvature bounded in ${L}^{p}$, Comm. Anal. Geom. 16 (2008), no. 4, 819–836.
  • [34] G. Tinaglia, Curvature estimates for minimal surfaces with total boundary curvature less than 4$\pi $, Proc. Amer. Math. Soc. 137 (2009), no. 7, 2445–2450.
  • [35] G. Tinaglia, “On curvature estimates for constant mean curvature surfaces” in Geometric Analysis: Partial Differential Equations and Surfaces, Contemp. Math. 570, Amer. Math. Soc., Providence, 2012, 165–185.